Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 97, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Nov 1, 2004, 2:08 PM CST for Cleveland County, Jefferson County, Prairie County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 2:08 PM CST (20:08 UTC)
- Expired
- Nov 1, 2004, 5:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Cleveland County, AR, Jefferson County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 57 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 012010
FFWLIT
ARC025-069-117-012300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
208 PM CST MON NOV 1 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
PRAIRIE COUNTY IN CENTRAL ARKANSAS
* UNTIL 500 PM CST
* AT 206 PM CST...DOPPLER WEATHER RADAR INDICATED THAT SHOWERS AND
THUNDERSTORMS WERE OCCURRING ACROSS MUCH OF THE WARNED AREA. THE
RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN
IN PORTIONS OF NORTHWEST PRAIRIE COUNTY AROUND HICKORY PLAINS...
IN NORTHWEST JEFFERSON COUNTY AROUND REDFIELD...AND IN PARTS OF
CLEVELAND COUNTY. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING
IS LIKELY TO OCCUR.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3402 9240 3407 9221 3448 9219 3448 9168
3456 9162 3469 9169 3485 9166 3500 9178
3506 9175 3502 9157 3508 9155 3508 9146
3460 9147 3460 9159 3450 9159 3444 9171
3411 9175 3412 9176 3411 9194 3376 9201
3375 9233
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 3:50 AM CST, 10 hours 18 minutes earlier.
Area forecast discussion, Nov 1, 3:50 AM CST, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 AM CST MON NOV 1 2004 .SHORT TERM...TODAY THROUGH WEDNESDAY SOME SCTD SHOWERS NOTED OVER PARTS OF THE FA THIS MRNG...WITH BULK OF CONVECTION NOTED OVR ERN OK AND NWRN AR. INCRSG SLY FLOW HAS ALLOWED HIGHER DEWPOINTS TO ADVECT FURTHER NWD THIS MRNG. CONDS STILL SHAPING UP FOR A SIG HEAVY RAINFALL EVENT ACRS THE AREA LATER TODAY AND TNGT. MODEL SOLUTIONS THIS MRNG HAVE TRENDED A BIT SLOWER WITH OVERALL EWD PROGRESSION OF STORM SYS CURRENTLY TO OUR W. WILL STICK WITH A BLEND OF THE GFS AND ETA FOR THIS FCST. EXPECT AXIS OF HEAVIER RAIN TO WORK SLOLY EWD TODAY...AFFECTING MOST OF THE FA BY LATER THIS AFTN. ACTIVITY WILL CONT DURG THE OVERNIGHT HRS WITH CONTD THREAT OF FLOODING RAINS. HPC HAS A GOOD BIT OF THE AREA OUTLINED FOR HVY RAIN POTENTIAL THRU 12Z TUE. BASED ON ALL OF THIS...WILL EXTEND FF WATCH THRU TNGT FOR THE ENTIRE CWA. LOOKING AT QPF AMOUNTS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALLY HIGHER TOTALS. CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING. SEVERAL WAVES ALONG THE BNDRY ARE FCST TO TRACK NEWD INTO TUE...HELPING TO ENHANCE RAINFALL AMOUNTS. THE FNT WILL STALL JUST TO THE SE OF STATE LATE TUE. MEANWHILE...THE UPPER SYS TO FCST TO LIFT NEWD OUT OF TX TUE NIGHT AND WED. THIS WILL AID IN THE FORMATION OF ANOTHER SFC LOW ALONG THE FNT ACRS ERN AR. APPEARS THE CHCS OF STRONG STORMS WILL RMN JUST TO OUR E WHERE MORE UNSTABLE AIRMASS WILL BE. THE EVENTUAL TRACK WILL HAVE TO BE WATCHED CLOSELY. UPPER LOW IS FCST TO TRACK TO THE W OF AR WED. WL NEED TO KEEP RAIN CHCS IN FOR MUCH OF WED. COULD SEE SOME DRIER AIR WORK INTO SWRN AR LATE IN THE DAY. MUCH COOLER AIR WILL WORK IN BEHIND THE SYS BY WED EVENING. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE EXTENDED FORECAST WILL BE DRY. THE UPPER LOW WILL SLIDE EAST OF THE AREA WEDNESDAY NIGHT AND TAKE PRECIPITATION CHANCES WITH IT. HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY. HOWEVER...A QUICK MOVING COLD FRONT WILL CLIP THE NORTH PART OF THE STATE THURSDAY NIGHT. THIS IS ANTICIPATED TO MOVE THROUGH DRY SINCE IT WILL SEVERELY LACK MOISTURE. AN INCREASE IN CLOUDS THURSDAY NIGHT WILL BE THE MAIN RESULT OF THE PASSING FRONT. HIGH PRESSURE AND VERY DRY AIR RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT ARRIVES ON SUNDAY FROM THE NORTH. WILL NOT INCLUDE POPS FOR SUNDAY AT THIS TIME AS MOISTURE IS AGAIN LIMITED. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 400 AM CST MONDAY UNTIL 600 AM CST TUESDAY FOR ZONES ARZ003>007...ARZ012>016... ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 44/51
Hazardous weather outlook, Nov 1, 9:30 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 AM CDT MON NOV 1 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1030 AM CDT MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WARM...HUMID AIR IS OVER THE NATURAL STATE DUE TO A WARM FRONT IN CENTRAL MISSOURI. A COLD FRONT WILL ENTER WESTERN ARKANSAS TODAY AND INTERACT WITH THE WARM AND HUMID AIR. SHOWERS AND THUNDERSTORMS WILL BE COMMON OVER THE NATURAL STATE TODAY. IN THE SOUTHEAST SECTIONS OF THE STATE...A FEW BREAKS IN THE CLOUDS WILL ALLOW TEMPERATURES TO WARM...AND THUS INSTABILITY WILL INCREASE. A TORNADO WATCH IS IN EFFECT THROUGH 4 PM FOR AREAS EAST OF A CAMDEN...TO FORDYCE...TO LITTLE ROCK...TO SEARCY LINE. DUE TO THE SLOW MOVING NATURE OF THE COLD FRONT...RAINFALL COULD BE HEAVY AT TIMES. RAINFALL AMOUNTS TODAY AND TONIGHT WILL BE IN THE ONE TO THREE INCH RANGE...WITH ISOLATED AMOUNTS OF UP TO 5 INCHES. THUS...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM WILL BE SLOW TO MOVE THROUGH THE STATE...WITH RAINFALL CONTINUING THROUGH TUESDAY. THE UPPER LEVEL SYSTEM WILL MOVE OVER THE STATE WEDNESDAY...FOR A CONTINUED CHANCE OF RAINFALL WEDNESDAY. THE HEAVY RAINS COULD CREATE FLASH FLOODING PROBLEMS...AND RISES ON LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS ARE LIKELY TO FLOOD. HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY...ACCOMPANIED BY DRY AIR. COOLER TEMPERATURES WILL RETURN TO THE STATE FOR WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 58
In the hours before
Local storm report, Nov 1, 9:40 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 AM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG 3 E YELLVILLE 36.23N 92.63W
11/01/2004 MARION AR LAW ENFORCEMENT
TREES UPROOTED. DAMAGE TO PORCH AND ROOF OF HOUSE ACROSS
FROM RACE TRACK ON HWY 62 EAST.
0855 AM TSTM WND DMG 3 NE STEPHENS 33.45N 93.03W
11/01/2004 OUACHITA AR LAW ENFORCEMENT
HOUSE DAMAGED ON COUNTY ROAD 80 ALONG WITH ANIMALS
KILLED.
&&
58Local storm report, Nov 1, 12:15 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1215 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG TULIP 34.08N 92.65W
11/01/2004 DALLAS AR LAW ENFORCEMENT
BARN BLOWN INTO STREET.
1155 AM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
11/01/2004 PULASKI AR PUBLIC
CRYSTAL HILL ROAD AND BRIDEWAY FLOODED NEAR CENTRAL
ARKANSAS CHRISTIAN SCHOOL. CARS STALLED IN WATER AND
STRANDED.
1200 PM FLASH FLOOD LITTLE ROCK NATIONAL AI 34.73N 92.23W
11/01/2004 PULASKI AR LAW ENFORCEMENT
LA HARPE BVLD AT ROBINSON AUDITORIUM FLOODED AND STREETS
ARE BARICADED.
1210 PM FLASH FLOOD 3 NW TULIP 34.11N 92.69W
11/01/2004 DALLAS AR EMERGENCY MNGR
STATE HIGHWAY 9 BLOCKED BY HIGH WATER.
&&
58Local storm report, Nov 1, 1:14 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
114 PM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD CABOT 34.97N 92.02W
11/01/2004 LONOKE AR NWS EMPLOYEE
STREET FLOODING. WATER UP TO 4 INCHES STANDING IN SOME
YARDS.
1255 PM FLASH FLOOD SEARCY 35.24N 91.73W
11/01/2004 WHITE AR TRAINED SPOTTER
WATER GETTING INTO SOME BUILDINGS AT HARDING UNIVERSITY.
0110 PM FLASH FLOOD 1 S CABOT 34.95N 92.02W
11/01/2004 LONOKE AR LAW ENFORCEMENT
FLOODING REPORTED ON KERR STATION ROAD. ROAD WAS
BARRICADED.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:31 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 29 min |
| Nov 1, 8:34 AM CST | Severe Thunderstorm Warning | LZK | Ouachita | 56 min |
| Nov 1, 8:42 AM CST | Severe Thunderstorm Warning | LZK | Faulkner | 33 min |
| Nov 1, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Dallas | 49 min |
| Nov 1, 9:30 AM CST | Tornado Warning | LZK | Dallas, Ouachita | 45 min |
| Nov 1, 10:12 AM CST | Tornado Warning | LZK | Grant | 63 min |
| Nov 1, 10:56 AM CST | Flash Flood Warning | LZK | Grant | 3 hr |
| Nov 1, 11:00 AM CST | Flash Flood Warning | LZK | White | 3 hr |
| Nov 1, 11:21 AM CST | Tornado Warning | LZK | Grant | 39 min |
| Nov 1, 11:26 AM CST | Tornado Warning | LZK | Jefferson | 34 min |
| Nov 1, 11:40 AM CST | Tornado Warning | LZK | Lonoke, Pulaski | 50 min |
| Nov 1, 11:47 AM CST | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Nov 1, 11:55 AM CST | Flash Flood Warning | LZK | Dallas, Ouachita | 3 hr |
| Nov 1, 12:29 PM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 1, 1:55 PM CST | Severe Thunderstorm Warning | LZK | Drew | 50 min |
| Nov 1, 1:56 PM CST | Flash Flood Warning | LZK | White | 2 hr |
| Nov 1, 2:18 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 42 min |
| Nov 1, 2:32 PM CST | Tornado Warning | LZK | Arkansas, Jefferson | 43 min |
| Nov 1, 2:35 PM CST | Tornado Warning | LZK | Desha, Drew | 40 min |
| Nov 1, 3:18 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 32 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Desha | 26 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Nov 1, 3:44 PM CST | Tornado Warning | LZK | Desha | 46 min |
| Nov 1, 3:54 PM CST | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| Nov 1, 5:07 PM CST | Flash Flood Warning | LZK | White | 113 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.